Alert archive / Ohio / Small Craft Advisories in 2011

Small Craft Advisory 50, NWS Cleveland, OH

October 26, 2011

NWS Cleveland, OH issued this small craft advisory at Oct 26, 2011, 9:47 AM EDT. It took effect at Oct 26, 2011, 8:00 PM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2011, 9:47 AM EDT (13:47 UTC)
In effect from
Oct 26, 2011, 8:00 PM EDT
Expired
Oct 27, 2011, 8:00 PM EDT
In force
24 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

908 
WHUS71 KCLE 261347
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
947 AM EDT WED OCT 26 2011

LEZ142>149-262200-
/O.NEW.KCLE.SC.Y.0050.111027T0000Z-111028T0000Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
947 AM EDT WED OCT 26 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM
EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO
8 PM EDT THURSDAY. 

* WINDS AND WAVES: WINDS ARE EXPECTED TO SHIFT TO A NORTHERLY
  DIRECTION AND THEN NORTHEAST TONIGHT AT 10 TO 20 KNOTS. THIS
  WILL CAUSE WAVES TO BUILD TO 4 TO 6 FEET OVERNIGHT AND CONTINUE
  INTO THURSDAY. THE WINDS ARE EXPECTED TO DIMINISH THURSDAY
  EVENING ALLOWING THE WAVES TO SUBSIDE BELOW SMALL CRAFT ADVISORY
  CRITERIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LOMBARDY
5 follow-up statements
975 
WHUS71 KCLE 261949
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
349 PM EDT WED OCT 26 2011

LEZ142>149-270400-
/O.CON.KCLE.SC.Y.0050.111027T0000Z-111028T0000Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
349 PM EDT WED OCT 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 8 PM EDT THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 8 PM EDT THURSDAY. 

* WINDS AND WAVES: NORTH-NORTHEAST WINDS TONIGHT AT 10 TO 20
  KNOTS. WAVES WILL BUILD TO 4 TO 6 FEET OVERNIGHT AND CONTINUE
  INTO THURSDAY. THE WINDS ARE EXPECTED TO DIMINISH THURSDAY
  EVENING ALLOWING THE WAVES TO SUBSIDE BELOW SMALL CRAFT
  ADVISORY CRITERIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
981 
WHUS71 KCLE 270134
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
934 PM EDT WED OCT 26 2011

LEZ142>149-270945-
/O.CON.KCLE.SC.Y.0050.000000T0000Z-111028T0000Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
934 PM EDT WED OCT 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY.

* WINDS AND WAVES: NORTH-NORTHEAST WINDS TONIGHT AT 10 TO 20 
  KNOTS. WAVES WILL BUILD TO 4 TO 6 FEET OVERNIGHT AND CONTINUE 
  INTO THURSDAY. THE WINDS ARE EXPECTED TO DIMINISH THURSDAY 
  EVENING ALLOWING THE WAVES TO SUBSIDE BELOW SMALL CRAFT 
  ADVISORY CRITERIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
332 
WHUS71 KCLE 270822
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
422 AM EDT THU OCT 27 2011

LEZ142>149-271630-
/O.CON.KCLE.SC.Y.0050.000000T0000Z-111028T0000Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
422 AM EDT THU OCT 27 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* WINDS AND WAVES: NORTH WINDS OF 10 TO 20 KNOTS WILL PRODUCE
  WAVES OF 3 TO 5 FEET THROUGH THE DAY. THE WINDS ARE EXPECTED TO
  DIMINISH THURSDAY EVENING ALLOWING WAVED TO SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
846 
WHUS71 KCLE 271346
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
946 AM EDT THU OCT 27 2011

LEZ142>149-272200-
/O.CON.KCLE.SC.Y.0050.000000T0000Z-111028T0000Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
946 AM EDT THU OCT 27 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* WINDS AND WAVES: NORTH WINDS OF 10 TO 20 KNOTS WILL PRODUCE
  WAVES OF 4 TO 6 FEET THROUGH THE DAY. THE WINDS ARE EXPECTED TO
  DIMINISH THIS EVENING ALLOWING WAVES TO SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LOMBARDY
081 
WHUS71 KCLE 271931
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
331 PM EDT THU OCT 27 2011

LEZ142>149-280000-
/O.CON.KCLE.SC.Y.0050.000000T0000Z-111028T0000Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
331 PM EDT THU OCT 27 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* WINDS AND WAVES: NORTH WINDS OF 10 TO 20 KNOTS WILL PRODUCE
  WAVES OF 3 TO 5 FEET UNTIL THIS EVENING. THE WINDS ARE EXPECTED
  TO SHIFT TO NORTHWEST AND QUICKLY DIMINISH THIS EVENING
  ALLOWING WAVES TO SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LOMBARDY

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 26, 9:39 AM EDT, 8 minutes earlier.

Area forecast discussion, Oct 26, 9:39 AM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
939 AM EDT WED OCT 26 2011

.SYNOPSIS...
LOW PRESSURE OVER LAKE ERIE WILL MOVE EAST TO NEW ENGLAND
TODAY...DRAGGING A TRAILING COLD FRONT ACROSS THE AREA. ANOTHER
WAVE OF LOW PRESSURE WILL MOVE ALONG THE FRONT THROUGH THE OHIO
VALLEY OVERNIGHT TONIGHT. THURSDAY AND FRIDAY...HIGH PRESSURE WILL
BUILD IN ACROSS THE AREA.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A FEW LINGERING THUNDERSTORMS ACROSS EXTREME SOUTHERN KNOX
COUNTY...BUT THAT WILL END OVER THE NEXT COUPLE OF HOURS. A FEW
LIGHT SHOWERS ACROSS NE OH/NW PA...OTHERWISE THE REMAINDER OF THE
MORNING WILL BE PRIMARILY DRY ACROSS THE AREA. WITH FRONT YET TO
PASS...LIGHT SHOWERS WILL START TO REDEVELOP THIS AFTERNOON. NOT
LOOKING AT A LOT OF COVERAGE UNTIL LATE AFTERNOON. THE FORECAST
WILL READ CHANCE OF RAIN. TEMPS LOOK TO BE ON TRACK. FRONT IS
NEARING TOL AS OF 930AM.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
TONIGHT THE COLD FRONT WILL TURN STATIONARY TO OUR SOUTH AS
ANOTHER WAVE OF LOW PRESSURE RIDE NORTHEAST ALONG THE BOUNDARY.
RAIN SHOULD RETURN TO THE AREA WITH CATEGORICAL POPS MOST PLACES.
THURSDAY AFTERNOON THROUGH FRIDAY HIGH PRESSURE WILL BUILD IN
FROM THE WEST. CONCERNED HOWEVER THAT WITH THE COOL AIR MOVING
OVER THE LAKE WE COULD SEE SHOWERS LINGER ACROSS THE NORTHEAST.
FOR NOW WILL KEEP POPS LOW WITH CHANCE TO SLIGHT CHANCE THURSDAY
NIGHT AND FRIDAY. ANOTHER UPPER LOW DIGS INTO THE LOWER GREAT
LAKES FOR SATURDAY THE THE EXPECTED ASSOCIATED MOISTURE. WILL HAVE
CHANCE POPS FRIDAY NIGHT FOR THE NORTHERN COUNTIES AND THEN CHANCE
POPS MOST PLACES SATURDAY. WITH LOW TEMPS IN THE LOWER 30S...WILL
NEED TO CONTINUE A MENTION OF POSSIBILITY OF SNOW THURSDAY NIGHT
AND FRIDAY NIGHT.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
UPPER LEVEL TROUGH WILL BE EAST OF THE AREA ON SUNDAY AS HIGH
PRESSURE BUILDS INTO THE REGION. ONLY UNCERTAINTY IS HOW LONG WILL
ANY LAKE EFFECT CLOUD COVER LINGER INTO SUNDAY AFTERNOON. DID GO
SLIGHTLY COOLER ACROSS NE OH INTO NW PA.

MODELS THEN DIFFER WITH THE TIMING OF THE NEXT AREA OF LOW PRESSURE
THAT MAY MOVE INTO THE LOWER GREAT LAKES ON MONDAY. ECMWF IS MUCH
SLOWER AND FURTHER SOUTH WITH THIS ENERGY. AT THIS POINT WE HAVE
LEANED A BIT TOWARD THE ECMWF WITH A STORM SYSTEM DEVELOPING NEAR
THE GULF OF MEXICO THEN MOVING TOWARD THE EAST COAST OF THE US. VERY
UNCERTAIN IF ANY GULF MOISTURE WILL BE ABLE TO MOVE INTO THE AREA
MONDAY NIGHT INTO TUESDAY. WE WILL HAVE TO WATCH IT OVER THE NEXT
FEW DAYS WITH MODELS HOPEFULLY COMING INTO SOME AGREEMENT LATER IN
THE WEEK.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
LOW PRESSURE WILL BE SLOW TO MOVE NORTHEAST ACROSS LAKE ERIE THIS
MORNING. MAIN AREA OF RAINFALL HAS PUSHED EASTWARD QUICKLY WITH
THE LOW LEVEL JET. STILL CANT RULE OUT A FEW SCATTERED SHOWERS.
MAY END UP HAVING TO PLACE A FEW VICINITY SHOWERS FOR THIS
MORNING. OTHERWISE WITH THE LOW LEVEL JET SHIFTING EASTWARD IT
APPEARS THAT WE CAN DROP THE WIND SHEAR MENTION.

AS WINDS SWING AROUND TO THE NORTH DURING THE AFTERNOON CEILINGS
WILL LOWER TO AT LEAST MVFR LEVELS. IFR CONDITIONS SHOULD SPREAD
ACROSS THE AREA BY EARLY EVENING. DRIZZLE WILL BE POSSIBLE WITH
THE WIND SHIFT TO THE NORTH. AS THE NEXT WAVE OF LOW PRESSURE
RIDES ALONG THE FRONTAL BOUNDARY TO OUR SOUTH THERE WILL BE
INCREASING CHANCES OF RAINFALL FROM SOUTHWEST TO NORTHEAST.

OUTLOOK...NON VFR THURSDAY INTO THURSDAY NIGHT. NON VFR WILL
CONTINUE FRIDAY THROUGH SUNDAY AT TIMES OVER NE OH AND NW PA.

&&

.MARINE...
COLD FRONT WILL SLIDE SOUTH ACROSS THE AREA TODAY AND THIS WILL
CAUSE WINDS ON THE LAKE TO INCREASE OUT OF THE NORTHEAST BY THIS
EVENING. WILL BE HOISTING SMALL CRAFT ADVISORY BEGINNING AT 8 PM
THIS EVENING AND CONTINUING UNTIL 8 PM TOMORROW EVENING.

WINDS WILL DECREASE THURSDAY NIGHT AS HIGH PRESSURE BUILDS INTO THE
REGION. AS THE HIGH EXITS...WINDS WILL BECOME SOUTHWEST TO WEST FOR
THE WEEKEND AS A WEAK AREA OF LOW PRESSURE MOVES ACROSS THE LOWER
LAKES.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 8 PM EDT
     THURSDAY FOR LEZ142>149.

&&

SYNOPSIS...TK
NEAR TERM...TK/OUDEMAN
SHORT TERM...TK
LONG TERM...MULLEN
AVIATION...MULLEN
MARINE...MULLEN/LOMBARDY
Hazardous weather outlook, Oct 26, 5:51 AM EDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
551 AM EDT WED OCT 26 2011

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-271000-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
551 AM EDT WED OCT 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.